MAUDE Adverse Event Report: COLOPLAST A/S TITAN; INFLATABLE PENILE PROSTHESIS

COLOPLAST A/S TITAN; INFLATABLE PENILE PROSTHESIS
Model Number ES88162400
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
According to available information, this device required replacement due to not able to inflate.No other adverse patient effects were reported.
 
Additional Manufacturer Narrative
The lot number was reviewed for complaint trend, nonconforming report and capa.Devices met specification prior to release and no trends were noted.Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence.Should additional facts prompt us to alter or supplement any information or conclusions contained in the original mdr or in any prior supplemental reports, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Titan pump, cylinders 1 and 2, and reservoir were received for evaluation.Abrasion was noted on both exhaust tubes and the inlet tube of the pump.No functional abnormalities were noted with the pump.No functional abnormalities were noted with cylinder 1.Abrasion was noted on cylinder 2.A group of striations, indicating contact with unshod instrumentation, was noted on the exhaust tube of cylinder 2.This is not a site of leakage.A separation was noted on the bladder of cylinder 2.This is a site of leakage.The separation has a central groove, indicating contact with sharp instrumentation such as a needle.No functional abnormalities were noted with the reservoir.Based on examination, it was concluded that the observed separations in the cylinder 2 bladder would have allowed the reported inflation issue, however, because the limited information provided does not indicate any factors that may have contributed to the reported event, the sequence of events leading to the observed separation cannot be determined.Because these components were released according to manufacturing and quality control procedures, it was concluded that the observed unshod instrument separation in the exhaust tubing of cylinder 2 occurred after the device packaging was opened.In addition, because the expected use of this device combined with the observed separation would have resulted in an earlier detected fluid loss, it was concluded that the separation most likely occurred during or after explant.This separation is not associated with the cause for failure.A review of the device history record confirmed the devices from this lot met all specifications prior to release.A review of the complaint history database, nonconformances and capas revealed no trends for this lot.

Brand Name
TITAN
Common Device Name
INFLATABLE PENILE PROSTHESIS
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebæk 3050
DA  3050
Manufacturer (Section G)
COLOPLAST MANUFACTURING US, LLC
1601 west river road north
minneapolis MN 55411
Manufacturer Contact
usbes brian e schmidt
1601 west river road north
minneapolis, MN 55411
8007880293
MDR Report Key16268797
Report Number2125050-2023-00094
Device Sequence Number20451845
Product Code FHW
UDI-Device Identifier05708932487184
UDI-Public05708932487184
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P000006
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/30/2025
Device Model NumberES88162400
Device Catalogue NumberES8816
Device Lot Number7685215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/11/2023
Supplement Date Received by Manufacturer03/28/2023
Initial Report FDA Received Date01/30/2023
Supplement Report FDA Received Date04/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale